A modified quasi-newton method for optimization in simulation

C. Kao, W. T. Song, S. P. Chen

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


Optimization in Simulation is an important problem often encountered in system behavior investigation; however, the existing methods such as response surface methodology and stochastic approximation method are inefficient. This paper presents a modification of a quasi-Newton method, in which the parameters are determined from some numerical experiments. To demonstrate the validity of the devised method, two examples resembling the M/M/1 queueing problem are solved. The closeness of the converged solutions to the optimal solutions and a comparison with two stochastic approximation methods indicate that the modified quasi-Newton method as devised in this paper is a robust and efficient method for solving optimization problems in simulation.

Original languageEnglish
Pages (from-to)223-233
Number of pages11
JournalInternational Transactions in Operational Research
Issue number3
Publication statusPublished - 1997 May

All Science Journal Classification (ASJC) codes

  • Business and International Management
  • Computer Science Applications
  • Strategy and Management
  • Management Science and Operations Research
  • Management of Technology and Innovation


Dive into the research topics of 'A modified quasi-newton method for optimization in simulation'. Together they form a unique fingerprint.

Cite this